Jump to content
CrazyBoards.org
Sign in to follow this  
Butterflyx

Hi everyone..

Recommended Posts

You can call me Lex :)

I'm new to the board and just looking for words of advice, and to be reminded I'm not alone.

I suffer from depression and GAD. Depression runs in my family as well as OCD and bipolar depression. i was started on antidepressants at about 17. I'm 27 now and have stopped all meds. It started with me simply wanting to change meds. I was on effexor xr 75mg once a day and had come to hate it. It made me tired, lazy, and fat. It was also HORRIBLE to come off of due to it's short life . I was switched to wellbutrin 75mg once a day and for a few weeks, it worked. But it started to make me angry (or so I thought - now I just think maybe it wasn't working/making my anxiety worse) so I decided to stop. It had been so long since I was off anything that I started to wonder if I actually needed something.

Well, it has been three weeks now, and it has been rough. I understand to go from being on something for 10 years, to nothing, is a big step. But boy is it rough. I've also had big changes in my life and start a new job tomorrow. My anxiety is through the roof.. To the point any little thing is setting me off in to this agitated state. I'm also having to force myself to move, to fold laundry, to be awake. I feel hopeless. I don't want to be on meds all my life but I also dont want to be miserable.

Help,anyone?

I also forgot to mention I was told I have ADHD. I'm Rx'ed adderall but try to take it as needed as I tend to abuse it.

Edited by Butterflyx

Share this post


Link to post
Share on other sites

You are definitely not alone! Having stopped medication and starting a new job sounds very stressful. I don't know how long it takes to adjust after being on medication, but it seems to be different for everyone. I know some meds stay in your system longer than others, but it might be difficult to adjust psychologically. I've stopped and started many meds in the past 45 years (started when I was 20). Sometimes it took me a few months to adjust. Again, I can only speak for myself. It might be a good idea to check with your Dr.to see if you need to wean off more slowly. I also want to tell you what others have told me. Don't be so hard on yourself. You can replace the soap dispenser! I've had those feelings in the past. Sometimes I pace back and forth until I'm exhausted. Just stay safe.

Share this post


Link to post
Share on other sites

Better to swat the soap dispenser than a friend.  I really think you need to go back to the drawing board and try another med.  Wellbutrin is not always a good choice for patients with severe anxiety.  It is very difficult to deal with all of the issues you mentioned and do it without medication.  If you feel that the psychiatrist you were seeing was not prescribing appropriate medication, can you talk to her about this?  Or maybe find a new doctor?

 

Welcome to Crazyboards and I hope you stick around.

 

olga

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...